Alert archive / Indiana / Special Weather Statements in 2014
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jun 4, 2014, 4:21 AM EDT for Clay County, Vigo County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2014, 4:21 AM EDT (08:21 UTC)
- Expired
- Jun 4, 2014, 5:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
Counties Clay County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WWUS83 KIND 040821
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT WED JUN 4 2014
INZ051-052-040900-
CLAY-VIGO-
421 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY AND VIGO COUNTIES
UNTIL 500 AM EDT...
AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TERRE HAUTE...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 TO 45
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TERRE HAUTE...
BRAZIL...
NORTH TERRE HAUTE...
RILEY...
SEELYVILLE...
CORY...
FONTANET...
STAUNTON...
SALINE CITY...
KNIGHTSVILLE...
CENTER POINT...
HARMONY...
BOWLING GREEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3954 8753 3961 8704 3960 8702 3935 8699
3927 8752
TIME...MOT...LOC 0821Z 254DEG 18KT 3942 8737
$$
RYANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:26 AM EDT, 55 minutes earlier.
Area forecast discussion, Jun 4, 3:26 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 326 AM EDT WED JUN 4 2014 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 234 PM EDT TUE JUN 3 2014 A LOW PRESSURE SYSTEM IS EXPECTED MOVE THROUGH THE AREA ON WEDNESDAY...POSSIBLY RESULTING IN SEVERE STORMS AND HEAVY RAINFALL. ANOTHER LOW PRESSURE SYSTEM MAY AFFECT THE AREA OVER THIS UPCOMING WEEKEND. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 956 PM EDT TUE JUN 3 2014 UPDATE... CURRENT FORECAST IS ON TRACK WITH JUST MINOR TWEAKS TO PRECIP TIMING...AND A 1-2 DEGREE INCREASE IN OVERNIGHT LOW TEMPS AS CLOUDS APPROACH FROM THE WEST. CURRENT RADAR MOSAIC SHOWS CONVECTION JUST STARTING TO ENTER WESTERN ILLINOIS. SO DO NOT EXPECT MUCH ACTIVITY ACROSS CENTRAL INDIANA BEFORE WED 09Z. CURRENT TEMPS ACROSS THE AREA ARE GENERALLY IN THE LOW TO MID 70S WITH DEWPOINTS RANGING FROM THE 50S OVER NORTHERN COUNTIES TO LOW 70S OVER THE SOUTHERN COUNTIES. UPDATED GRIDS HAVE BEEN SENT. PREVIOUS DISCUSSION... FRONT LOOKS TO STALL OUT LATER TONIGHT NEAR OR OVER THE FAR SOUTHERN ZONES. A STRONG LOW LEVEL JET DEVELOPS OFF TO THE WEST LATE TONIGHT AS LOW PRESSURE DEVELOPS. ORIENTATION OF THE LOW LEVEL JET SUGGEST MOST OF THE ORGANIZED LIFT/CONVECTION WILL REMAIN OFF TO THE NORTHWEST OF THE FORECAST AREA TONIGHT. WILL BRING IN SOME CHANCE POPS TO ABOUT THE WESTERN TWO THIRDS OF THE AREA AFTER 040800Z AS INCREASING 850MB FLOW OVER THE FRONT MAY RESULT IN SOME ELEVATED CONVECTION BY THE EARLY MORNING HOURS WEDNESDAY. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS LOWS TONIGHT MAY TOO WARM...ESPECIALLY OVER THE NORTH WHERE THE LOWER DEWPOINTS ARE EXPECTED. WILL NUDGE THE GUIDANCE DOWN A BIT IN THOSE AREAS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... ISSUED AT 234 PM EDT TUE JUN 3 2014 CONVECTIVE ACTIVITY EXPECTED TO INCREASE AS THE DAY GOES BY ON WEDNESDAY AS NOSE OF LOW LEVEL JET SAGS SOUTHEAST INTO THE LOCAL AREA AND SURFACE LOW PRESSURE MOVES THROUGH. UNCLEAR AT THIS TIME AS TO HOW THE CONVECTIVE THREAT WILL EVOLVE TOMORROW. SOME OF THE MODEL DATA SUGGESTING ONLY SCATTERED ACTIVITY IN THE MORNING WITH MORE WIDESPREAD ACTIVITY DEVELOPING DURING THE AFTERNOON...WHILE OTHERS SUGGEST MOST OF THE ACTIVITY WILL BE IN THE MORNING TO MIDDAY HOURS. HOW CONVECTION PLAYS OUT DURING THE MORNING WILL HAVE A BIG IMPACT ON AMOUNT OF INSTABILITY AVAILABLE LATER IN THE DAY. SYNOPTICALLY SPEAKING...PATTERN IS QUITE FAVORABLE FOR SEVERE WITH GOOD ALIGNMENT OF THE LOW AND MID LEVEL JETS COMBINED WITH STEEP MID LEVEL LAPSE RATES TRYING TO NOSE INTO SOUTHERN INDIANA. THE CRITICAL MESOSCALE DETAILS PROBABLY WON/T BE REALIZED UNTIL TOMORROW MORNING. WILL GO WITH HIGH POPS DURING THE DAY WEDNESDAY. PATTERN SEEMS TO FAVOR ORGANIZED THUNDERSTORMS WITH HIGH WINDS...BUT TORNADO POTENTIAL MAY BE ENHANCED IN THE VICINITY OF ANY OUTFLOWS OR BOWS THAT MAY DEVELOP. PROGGED PRECIPITABLE WATERS IN THE 1.50-2.00 INCH RANGE SUGGEST THREAT FOR HEAVY RAIN AND FLOODING. WILL KEEP SOME POPS GOING EARLY WEDNESDAY NIGHT TO COVER ACTIVITY ASSOCIATED WITH DEPARTING COLD FRONT. DRY CONDITIONS EXPECTED BY THURSDAY AND FRIDAY AS SURFACE HIGH PRESSURE SETTLES INTO THE AREA. BASED ON LOW LEVEL THICKNESSES...THE GFS MOS TEMPERATURE GUIDANCE IN THE LATER PERIODS LOOKS A LITTLE WARM. WILL CUT A FEW DEGREES OFF OF THE GUIDANCE STARTING WITH THE LOWS WEDNESDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... ISSUED AT 326 AM EDT WED JUN 4 2014 LOW CONFIDENCE FORECAST FOR MUCH OF THE PERIOD QUASI-ZONAL FLOW ALOFT WITH THE FRONTAL BOUNDARY OSCILLATING ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEYS THROUGH MUCH OF THE EXTENDED. HIGHEST CONFIDENCE RESIDES IN PRECIP CHANCES LATE SATURDAY INTO SUNDAY AS A SURFACE WAVE DEVELOPING OVER THE SOUTHERN PLAINS PULLS THE FRONTAL BOUNDARY BACK NORTH INTO THE REGION. MODEL VARIANCE DOES EXIST REGARDING TIMING AND SPECIFIC TRACK OF THE WAVE...BUT FEEL COMFORTABLE IN COMMITTING TO THUNDERSTORM CHANCES BEGINNING SATURDAY AFTERNOON IN THE WEST AND OVERSPREADING THE FORECAST AREA SATURDAY NIGHT AND SUNDAY AS THE WAVE TRACKS THROUGH THE OHIO VALLEY. THE FRONT WILL SHIFT BACK SOUTH OF THE REGION FOR THE BEGINNING OF THE WEEK AS THE WAVE DEPARTS AND WEAK HIGH PRESSURE REESTABLISHES. MUCH LOWER CONFIDENCE EXISTS FROM THIS POINT FORWARD AS EXTENDED MODELS DIVERGE WITH RESPECT TO LOCATION OF THE FRONT AND TIMING OF WAVES ALOFT MOVING ACROSS THE AREA. ANY OF THESE UPPER WAVES LIKELY TO GENERATE CONVECTION ACROSS THE REGION...PARTICULARLY IF THE FRONT IS DRAWN BACK NORTH INTO CENTRAL INDIANA. APPEARS BEST CHANCE AT ADDITIONAL SCATTERED STORMS WILL BE TUESDAY/TUESDAY NIGHT AS ONE OF THESE WAVES PASSES THROUGH. TEMPS WILL BE RELATIVELY CLOSE TO NORMAL THROUGH THE PERIOD...WITH HIGHS RANGING FROM THE MID 70S TO LOWER 80S. && .AVIATION /DISCUSSION FOR 040600Z TAF ISSUANCE/... ISSUED AT 120 AM EDT WED JUN 4 2014 GOOD CONFIDENCE THAT THUNDERSTORM COMPLEX SHOULD MAKE IT TO NEAR LAF AND HUF AROUND 10Z AND IND AND BMG AROUND 12Z. SHOULD ALSO SEE MVFR CONDITIONS WITH THESE STORMS AS WELL. ADDITIONAL STORMS SHOULD REDEVELOP AFTER 16Z AS INSTABILITY INCREASE FOLLOWING THE MORNING STORMS. AGAIN...GOOD CONFIDENCE IN MVFR AND POSSIBLY WORSE CONDITIONS WITH THESE STORMS. WILL HOLD ON TO VCTS WITH THE AFTERNOON STORMS WITH COVERAGE IN QUESTION...BUT GO WITH THUNDER IN THE PREVAILING GROUP FOR THE MORNING ONES. THUNDERSTORMS SHOULD BE ENDING AFTER 03Z AS FRONTAL BOUNDARY DROPS SOUTH OF THE TAF SITES. WINDS SHOULD BECOME SOUTHEAST TOWARD 12Z AND THEN SOUTH AND SOUTHWEST AS THE DAY GOES ON. LIGHT WINDS EARLY WILL INCREASE TO 10 TO 15 KNOTS AFTER THE MORNING COMPLEX MOVES IN. WINDS COULD ALSO BE MUCH HIGHER AND WEST OR NORTHWEST AS STORM GUST FRONTS REACH THE TERMINALS MAINLY AT HUF IN THE MORNING PER RADAR TRENDS BUT ALSO ACROSS THE OTHER SITES DURING THE AFTERNOON. CONFIDENCE IN TIMING AND HOW WIDESPREAD DAMAGING WIND GUSTS WILL BE DUE TO TIME OF DAY AND AFTERNOON RECOVERY PRECLUDES HIGH THUNDERSTORM GUSTS AT THIS TIME...HOWEVER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JAS/TDUD SHORT TERM...JAS LONG TERM....RYAN AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 3, 7:14 PM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 714 PM EDT TUE JUN 3 2014 INZ021-028>031-035>049-051>057-060>065-067>072-042315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 714 PM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA LATE TONIGHT. HAZARDS: THUNDERSTORMS WITH LIGHTNING...HEAVY RAIN...SMALL HAIL AND GUSTY WINDS. TIMING: LATE TONIGHT DISCUSSION: WIDESPREAD THUNDERSTORMS WILL APPROACH FROM THE WEST LATE TONIGHT. SOME OF THESE STORMS COULD BE STRONG. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: THUNDERSTORMS ARE EXPECTED WEDNESDAY...WITH THE POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS. THREATS WITH THESE STORMS WILL INCLUDE TORNADOES...DAMAGING WINDS...LARGE HAIL...HEAVY RAIN...FLOODING...AND LIGHTNING. THE THREAT FOR SEVERE STORMS WILL BE HIGHEST FROM THE LATE MORNING THROUGH EARLY EVENING HOURS WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. DISCUSSION: LOW PRESSURE MOVING EASTWARD ALONG A BOUNDARY WILL BRING WIDESPREAD THUNDERSTORMS...SOME LIKELY STRONG TO SEVERE...TO THE AREA ON WEDNESDAY. AN ADDITIONAL DISTURBANCE WILL BRING STORM CHANCES BACK TO THE AREA OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 4, 4:14 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 AM EDT WED JUN 4 2014
INZ028-029-035-043-040900-
FOUNTAIN-TIPPECANOE-VERMILLION-WARREN-
414 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WESTERN
TIPPECANOE...NORTHWESTERN VERMILLION AND WARREN COUNTIES UNTIL 500 AM
EDT...
AT 410 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CISSNA PARK TO
ROSSVILLE TO WESTVILLE...AND MOVING EAST AT 50 MPH.
WIND GUSTS UP TO 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH TORRENTIAL RAINFALL.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
COVINGTON...
WILLIAMSPORT...
WEST LAFAYETTE...
STATE LINE CITY...
GESSIE...
PENCE...
FOSTER...
TAB...
WEST LEBANON...
RAINSVILLE...
ATTICA...
PINE VILLAGE...
MELLOTT...
NEWTOWN...
SHADELAND...
PURDUE UNIVERSITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4056 8688 4022 8694 4021 8709 4018 8710
4007 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0814Z 255DEG 43KT 4059 8783 4035 8760
4008 8758
RYANSpecial weather statement, Jun 4, 4:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 AM EDT WED JUN 4 2014
INZ051-052-040900-
CLAY-VIGO-
421 AM EDT WED JUN 4 2014
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY AND VIGO COUNTIES
UNTIL 500 AM EDT...
AT 420 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TERRE HAUTE...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 TO 45
MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TERRE HAUTE...
BRAZIL...
NORTH TERRE HAUTE...
RILEY...
SEELYVILLE...
CORY...
FONTANET...
STAUNTON...
SALINE CITY...
KNIGHTSVILLE...
CENTER POINT...
HARMONY...
BOWLING GREEN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3954 8753 3961 8704 3960 8702 3935 8699
3927 8752
TIME...MOT...LOC 0821Z 254DEG 18KT 3942 8737
RYANThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:14 AM EDT | Special Weather Statement | IND | Warren | 46 min |
| Jun 4, 4:27 AM EDT | Flash Flood Warning | IND | Vigo | 3 hr |
| Jun 4, 4:59 AM EDT | Special Weather Statement | IND | Clay, Owen | 46 min |
| Jun 4, 5:20 AM EDT | Flash Flood Warning | IND | Clay, Owen, Putnam | 4 hr |
| Jun 4, 6:12 AM EDT | Special Weather Statement | IND | Johnson | 48 min |
| Jun 4, 7:27 AM EDT | Areal Flood Warning | IND | Vigo | 5 hr |
| Jun 4, 9:32 AM EDT | Areal Flood Warning | IND | Clay, Owen, Putnam | 3 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Clay, Greene | 39 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Lawrence, Martin | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Lawrence, Martin | 5 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Lawrence, Martin | 4 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 7 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 5 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 44 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 59 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 63 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Gibson, Knox | 3 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 55 hr |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Knox, Sullivan | 4 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Knox, Sullivan | 4 days |
| Jun 4, 11:28 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 6 days |
| Jun 4, 11:42 AM EDT | Areal Flood Advisory | IND | Jennings | 3 hr |
Nearby
Special Weather Statements in Indiana, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.